Yasmin Birth Control Pills, Health Care Coverage, Doctor Asap, Irregular Cycles, Rare Instance
My daughter was on Yasmin for just about a year for control of irregular cycles when she went off to college. I got a call from her one evening and she said she was having back pains and one of her legs was getting fat and wouldn't fit in her jeans. I ... more »
My daughter was on Yasmin for just about a year for control of irregular cycles when she went off to college.
I got a call from her one evening and she said she was having back pains and one of her legs was getting fat and wouldn't fit in her jeans. I asked her to go to the doctor asap because she was on birth control and I had heard of the rare instance in which it caused blood clots. The doctor sent her home and told her to put her leg up. Thank God, her roommate was a medical student and started measuring her leg and they found that it had started to gain inches in a very short time...the medical student called her relative that was a doctor and they told her to go to the hospital immediately. What happened next was a nightmare for my daughter and I...she was hospitalized for everal days missing finals for DVT,,,a extremely large blood clot that ran through her major vein starting just under her heart in her chest and running all the way down into her hip. They were unable to perform surgery on the blood clot, so consequently she will take blood thinners to prevent future clots which could kill her. She's now 22 years, still has one leg larger than others has monthly doctors visits to have blood taken and has had to alter her life permanently. She Can never take birth control pills again, will need special care if she decides to have kids and is considered high risk for health care coverage. I was angry and felt it was the Yasmin all along and now there are so many other problem cases that I am convinced of it. They did every test possible on her and found no signs of any possible contributor so they determined that in likelihood it was the yasmin as well.
Please advise your daughters, sisters and friends to stay away from it...it is not worth it!.